MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012536-80
Medical Device Problem Codes Entrapment of Device (1212); Off-Label Use (1494); Difficult to Advance (2920); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the transverse sinus with moderate tortuosity.A non-abbott 6f guide wire was used first but failed.Another non-abbott device was advanced through the guide sheath.The absolute pro self expanding stent system (sess) was advanced and resistance was noted with the anatomy.The angles around the lesion caused some resistance and pressure on the delivery system.The sheath was pulled back to expose the stent; however, the stent was partially deployed (approximately 20 mm) and the thumbwheel wouldn't move.At this point, the stent failed to deploy and the sess could not be removed.The handle was removed and surgical cut down was performed to retrieve device from the anatomy.There was a one hour delay in the procedure due to the need for surgery and the patient was hospitalized one additional day.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 1494 - incorrect anatomy.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure and the reported mechanical jam were unable to be replicated in a testing environment due to the condition of the returned device.The reported difficult to advance and the reported entrapment of device were unable to be replicated in a testing environment as they were based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, the device was used in the sinoatrial nodal artery.It should be noted that the absolute pro vascular self-expanding stent system instructions for use (ifu) states: the absolute pro vascular self-expanding stent system is indicated for improving luminal diameter in patients with de novo or restenotic atherosclerotic lesions in the native common iliac artery and native external iliac artery.It is undetermined if the deviation of the instructions for use caused/contributed to the reported difficulties.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the moderate torturous anatomy resulting in the reported difficult to advance.Additionally, the moderate torturous anatomy/angles around the lesion resulted in the distal shaft to be bent preventing the shaft lumens from moving freely, resulting in resistance with the thumbwheel/ mechanical jam and difficulty deploying the stent/ activation failure.Interaction with the anatomy and/or other devices resulted in the reported entrapment of device.Manipulation of the device during attempted removal, in conjunction with removing/opening the handle, resulted in the multiple noted device damages.The treatments appears to be related to the operational context of the procedure as surgical cut down was performed to retrieve device from the anatomy.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16845150
Report Number2024168-2023-04514
Device Sequence Number15330534
Product Code NIP
UDI-Device Identifier08717648176166
UDI-Public08717648176166
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number1012536-80
Device Catalogue Number1012536-80
Device Lot Number0120361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/01/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight107 KG